World Rural Health Conference
Home Print this page Email this page Small font size Default font size Increase font size
Users Online: 856
Home About us Editorial board Search Ahead of print Current issue Archives Submit article Instructions Subscribe Contacts Login 
CASE REPORT
Year : 2020  |  Volume : 9  |  Issue : 3  |  Page : 1749-1751

Dose-dependent L-dopa/carbidopa-induced hyponatremia presenting with hiccups


1 Department of Medicine, Iqraa International Hospital and Research Centre, Calicut, Kerala, India
2 Department of Neuropsychiatry, Iqraa International Hospital and Research Centre, Calicut, Kerala, India

Correspondence Address:
N A Uvais
Department of Psychiatry, Iqraa International Hospital and Research Centre, Calicut - 673 009, Kerala
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/jfmpc.jfmpc_1044_19

Rights and Permissions

Levodopa (L-dopa) is the most effective antiparkinsonian agent and is well tolerated at all stages of the disease. However, both motor and nonmotor adverse events are reported with the use of L-dopa. Electrolyte imbalances such as hyponatremia and hiccups with L-dopa/carbidopa are very rare. For the first time, we are reporting a case of L-dopa/carbidopa-induced hyponatremia and hiccup cooccurring in a 75-year-old male. He symptomatically improved after reducing the dose of levodopa/carbidopa, indicating a dose-dependent nature of these adverse events. Clinicians who prescribe L-dopa/carbidopa should be mindful of the potential for precipitating SIADH and hiccups, especially in elderly patients.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed33    
    Printed0    
    Emailed0    
    PDF Downloaded7    
    Comments [Add]    

Recommend this journal